ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Approximate solutions for the structure of shock waves

Ananthasayanam, MR and Narasimha, R (1969) Approximate solutions for the structure of shock waves. In: Acta Mechanica, 7 (1). pp. 1-15.

[img] PDF
33.pdf - Published Version
Restricted to Registered users only

Download (783kB) | Request a copy
Official URL: http://www.springerlink.com/content/v751087023t508...


Approximate solutions of the B-G-K model equation are obtained for the structure of a plane shock, using various moment methods and a least squares technique. Comparison with available exact solution shows that while none of the methods is uniformly satisfactory, some of them can provide accurate values for the density slope shock thickness delta n . A detailed error analysis provides explanations for this result. An asymptotic analysis of delta n for largeMach numbers shows that it scales with theMaxwell mean free path on the hot side of the shock, and that their ratio is relatively insensitive to the viscosity law for the gas.

Item Type: Journal Article
Publication: Acta Mechanica
Publisher: Springer
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering(Formerly Aeronautical Engineering)
Date Deposited: 17 May 2010 06:36
Last Modified: 19 Sep 2010 06:05
URI: http://eprints.iisc.ac.in/id/eprint/27649

Actions (login required)

View Item View Item